MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.5MM HEX HOLDING SLEEVE 2CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. 2.5MM HEX HOLDING SLEEVE 2CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71176002
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a 2.5mm hex holding sleeve 2cm did not tighten in order to act as a capture for screws.It is unknown if this happened during surgery; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection confirms the entry point of the 2.5mm hex holding sleeve 2cm is damaged.This device also shows significant signs of wear/usage.A functional evaluation confirmed the holding sleeve would not hold a screw as intended.A review of complaint history did not reveal additional complaints for the listed batch.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
2.5MM HEX HOLDING SLEEVE 2CM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11846205
Report Number1020279-2021-04400
Device Sequence Number19620312
Product Code LXH
UDI-Device Identifier00885556734254
UDI-Public885556734254
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71176002
Device Lot Number20ACT0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1